Hail, St. Charles
- When
- June 22, 2:26 PM CST to 2:31 PM CST
- Where
- St. Charles County, 1.35 mi WNW of Dardenne to 2.18 mi WSW of All Saints Vlg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.774, -90.775
Thunderstorms developed along a stationary front. One of the storms became severe producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Thunderstorms developed along a stationary front. One of the storms became severe producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 22, 12:02 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 102 PM CDT Sun Jun 22 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 336 AM CDT Sun Jun 22 2014 Once again the main forecast issue is thunderstorm chances. The only ongoing precipitation early this morning is a shrinking area of showers in Pike Co MO. This originated from a NW-SE cluster of thunderstorms which occurred just north of Mexico in response to lift via a weak westerly LLJ along the cool side of a large scale outflow boundary. That boundary remains somewhat identifiable from far southern IL into central/NW MO. While there is no clear cut model solution, there are suggestions by the deterministic guidance which are supported by recent runs of the HRRR and the 4km NSSL WRF that this confluent zone from central through southeast MO will be the region of scattered thunderstorm development beginning near midday, with activity shifting east thru the afternoon. There may be a region of somewhat greater coverage and organization across northeast Missouri and west central IL resulting from an eastward migrating vort max which is now present in the central Plains. Highs once again look seasonable in the upper 80s to lower 90s. Glass .LONG TERM: (Tonight through Saturday) Issued at 336 AM CDT Sun Jun 22 2014 The greatest threat of thunderstorms tonight should also reside across the northern portion of the CWA where the consensus of the model QPFs have the highest coverage. This appears reasonable as a cold front will be pushing into IA and NW MO in association with a much better defined slowly progressive short wave trof and attendant vort maxes. Strengthening and veering wind fields and a stronger veering WSW LLJ should result in good eastward progression of organized convection. The cold front will move slowly across the area Monday and Monday night and should be accompanied by fairly widespread showers and thunderstorms. The models vary on how far south the front will push on Tuesday with the NAM showing the least progression only into southern IL and southern MO while the GFS and SREF push the front into AR. Eventually the front will retreat back northward and be the focus for additional showers and thunderstorms through the later half of the upcoming week. The NAM is just about 12-24h faster thru its 84h forecast ending Wednesday. Glass && .AVIATION: (For the 18z TAFs through 18z Monday Afternoon) Issued at 1249 PM CDT Sun Jun 22 2014 Scattered thunderstorms are the primary concern this afternoon. Greater coverage should be across the eastern Ozarks and northeast Missouri/west central Illinois this afternoon. Unfortunately, there's little forcing in the atmosphere today to latch on to and try to figure timing at any given TAF site. This will definitely be a reactionary afternoon of updating forecasts as thunderstorm cells pop up. VFR flight conditions will prevail outside of storms. Storms should diminish after sunset. A weak trof of low pressure will move into the area on Monday. Expect more widespread showers and thunderstorms to develop and overspread the area from late morning into Monday afternoon. Specifics for KSTL: Scattered thunderstorms are the primary concern this afternoon. Unfortunately, there's little forcing in the atmosphere today to latch on to and try to figure timing at Lambert. This will definitely be a reactionary afternoon of updating forecasts as thunderstorm cells pop up. VFR flight conditions will prevail outside of storms. Storms should diminish after sunset. A weak trof of low pressure will move into the area on Monday. Expect more widespread showers and thunderstorms to develop and overspread the area from late morning into Monday afternoon. Carney && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1024 AM CDT SUN JUN 22 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1024 AM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF THE STORMS COULD BE STRONG PRODUCING GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS ARE LIKELY LATE THIS EVENING AND OVERNIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WITH LESSER CHANCES FURTHER SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT...WITH A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CARNEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 113 PM CDT SUN JUN 22 2014 MOZ074-075-085-221900- MADISON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO- 113 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ST. FRANCOIS...SOUTHWESTERN STE. GENEVIEVE AND NORTHERN MADISON COUNTIES UNTIL 200 PM CDT... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF IRON MOUNTAIN...OR 7 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DESLOGE... FARMINGTON... KNOB LICK... WOMAC... COFFMAN... WEINGARTEN... ROCKY RIDGE... THIS STORM WILL AFFECT HAWN STATE PARK...MISSOURI MINES HISTORIC SITE AND ST. JOE STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 227 PM CDT SUN JUN 22 2014 MOZ061-222015- ST. CHARLES MO- 227 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CHARLES COUNTY UNTIL 315 PM CDT... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. PAUL...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DARDENNE PRAIRIE... O'FALLON... COTTLEVILLE... ST. PETERS... ST. CHARLES... HARVESTER... THIS STORM WILL AFFECT FIRST MISSOURI STATE CAPITOL HISTORIC SITE. THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN MISSOURI FROM EXIT 209 TO EXIT 229. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 257 PM CDT SUN JUN 22 2014 MOZ084-099-222045- IRON MO-REYNOLDS MO- 257 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN REYNOLDS AND IRON COUNTIES UNTIL 345 PM CDT... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ANNAPOLIS...OR 13 MILES NORTHWEST OF PIEDMONT...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ANNAPOLIS... GLOVER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL O'FALLON 38.78N 90.71W
06/22/2014 M0.70 INCH ST. CHARLES MO PUBLIC
PEA TO DIME SIZE HAIL. HEAVY RAIN....MUCH WATER
REPORTED OVER ROAD IN TURTLE CREEK
&&
KARLZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL O'FALLON 38.78N 90.71W
06/22/2014 M0.88 INCH ST. CHARLES MO TRAINED SPOTTER
&&
KARLZThe St Louis radar (KLSX), 12 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535114.